My new GP has suggested Cymbalta to try for my depression and possibly, hopefully to help with my pain issues. I know Ive heard from Liz how it helped her, Id also like to hear from anyone else how it helped in your PM and also did you have side effects?
It would be great if it could help with pain and depression. She would have started it earlier, except Im starting a new BP med, so Id rather not start all at once.
My new BP med is Atenolol 50 mg., and it makes me really drowsy and out of it, even taking it at bedtime. Should I ask to have the dose be cut in half?
Any comments and feedback would be greatly appreciated, as usual.
Cymbalta and Lyrica are the two drugs that saved my life, and I believe my marriage.
I was so depressed before the surgery because of the pain and change in how I was unable to participate in my own life. I was only 45 and felt everything was over for me. I had a 360 two level fusion in July of 2006. About 6 weeks after surgery and keeping my chin up and putting on my best face for everyone I just started sobbing in the doctor's office.
They said they didn't push anti-depressents but had no problems presrcibing them when we asked. They wanted to know we needed it, not just that we took it because they said so. With Cymbalta I had about 4 or 5 days of really queasy saltin only days them BAM. I woke up and cleaned my house (as best I could less than two months after surgery), made a menu of meals for the week, showered and make-up before hubby got home. He looked like a deer in the headlights and asked how much of my Lortab I had taken-lol. I have not had any other side effects. If I miss one day I am ok but the second day I feel like I am really light headed-like when you have really bad sinus or something. I have never had a day three-don't think my family would let that happen-lol. If I am running late in the morning my kids or husband BRINGS them to me. They like "happy mommy".
Lyrica takes some time to build in your system but I like it MUCH better than gabapentin or Neurontin. My kids call neurontin "moron-tin". I couldn't finish a sentence or grab a word off the tip of my tongue----very frustrating. I have not had that problem with Lyrica.
Lyrica and Cymbalta don't have generics yet-they are more costly. Some say gabapentin is the generic for Lyrica but my doc didn't prescribe it that way-he said it was genereic for Neurontin.
I will be watching for your posts-sorry this one was so long!
I've been taking Cymbalta now for about 8-10 months. Started out on a really low dose - 20mg - then moved up to 40mg. I was on that for several months, then my PM doc said actually, that's a really weird dose, and 60mg is usually the starting dose, so let's up it to that. I was nervous, but said OK. So that's where I am now. I've noticed a MARKED improvement in my mood, which is a blessing. I don't think it's helped much, or at all, with the pain, but the depression help makes it worth it's weight in gold. I was in a bad place emotionally before starting this stuff, so I'm grateful to be on it.
Thank you so much for the feedback. I have read so much about people coming off of it and terrible, horrible w/d, but like my doc said..."you have to weigh the good with the bad" and right now Im willing to try it.
She said it can make a person more anxious, and Im kind of afraid its a "speedy" antidepressant. Is it? I dont want to have my body jacked up on something, and my mind not, if that makes sense. I guess im not wanting a "false sense" of myself, having a med make me go when I dont feel like it. Ive had antis like that and I hated it. I felt it just added more problems.
I know there are so many that have had good luck so Im definatley going to try it. I will cross the bridge of getting off of it when it comes.
If you miss a dose it isnt dangerous, is it? As you can tell, Im one of those people who get really anxious when starting a new med.
Thank you again for the feedback, I really do appreciate it. Also, what is the usual starting dose? I know my doc said she would start me out slowly.
I don't know what type of pain you have, but when I went to my neurologist recently he said that Cymbalta was effective for nerve pain, not so much for orthopaedic pain. Not sure why the difference. We ended up deciding on Topamax for me with Ultram or Lortab for the ortho pain that I also have in addition to my nerve pain.
Cymbalta was actually the first one he mentioned as an alternative to the Lyrica so I assume it must be effective. I am the one that chose the Topamax.
Just a small caution on combining antidepressants with blood pressure meds - be really careful. I think you said the same Dr. is handling both so you should be OK, but some don't mix well. I took Cymbalta for a while and it helped with the pain a bit, but most of my problem is muscular (CMP) as opposed to nerve pain from spinal or other issues that cause nerve problems. You might want to monitor your pulse rate and BP closely while on the Cymbalta, and if you have to go off it do so slowly if possible. The doc that put me on it did not consider my BP issues and when I was taken off it because it was increasing my pulse rate and BP, the doc had me come off it all at once and I ended up in the hospital for two days while they tried to get my pulse and bp under control. I don't go to that doc any more and my internist has taken over my PM, I'm VERY lucky to have found her.
If you are taking other meds for your Pain Cymbalta may actually help in that you won't have to take as many or as strong a narcotic. I founf that to be a blessing as I did not like taking BT pain meds if I was already taking a strong LA ( Ms Contin). Cymbalta was a blessing in I didn't need an increase in any of my other meds for a long time
Hey Izzy! I don't feel that Cymbalta is an "upper" at all, in fact I don't even feel it's effects. The one thing I noticed is that I've cried A LOT less after starting it, and my mood is much more even. I used to go into a deep depression almost daily and have to go be by myself and just cry for a while, and I would think about how I was probably going to live with pain for life, and get depressed. I haven't REALLY thought about that in a while, and haven't had ANY of those really depressed, crying spells. I went through one period of two days when I just felt "down," but didn't even cry. It was so shocking to feel that way after not feeling like that for a long time, that I called my psychologist and asked for an earlier appointment - it honestly freaked me out. So after that I got a little concerned that I wasn't "feeling" while on the Cymbalta. But I quickly realized that I'm in a much better place so I just need to take it. The only side-effect I've had is sexual - I have ZERO interest in sexual activity. But I just make myself go with the flow sometimes - enough to please the hubby - and I could really care less about me not being into it. Like I said, the even keel emotions are well worth it. Take care, and good luck!